MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VISERA XENON LIGHT SOURCE

SHIRAKAWA OLYMPUS CO., LTD. VISERA XENON LIGHT SOURCE
Model Number CLV-S45
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the visera xenon light source had occasional lighting failures.The event occurred during preparation for use for a therapeutic abdominal surgery.The procedure was completed with a similar device.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed due to a faulty igniter.There were no additional findings.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.E1: (b)(6).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the correction of the initial mdr and the legal manufacturer's final investigation.Additional information h6 corrected field: g2 - health professional was inadvertently selected on the initial medwatch.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over nine (9) years since the subject device was manufactured.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the malfunction would likely be an igniter failure and a faulty power unit.Olympus will continue to monitor field performance for this device.

Brand Name
VISERA XENON LIGHT SOURCE
Common Device Name
XENON LIGHT SOURCE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17729581
Report Number3002808148-2023-09713
Device Sequence Number12303079
Product Code NWB
UDI-Device Identifier04953170275777
UDI-Public04953170275777
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLV-S45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CV260SL.
Patient SexUnknown